The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finite codimensional ideals in Banach algebras

Author: Krzysztof Jarosz
Journal: Proc. Amer. Math. Soc. 101 (1987), 313-316
MSC: Primary 46J05; Secondary 46J20
MathSciNet review: 902548
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a commutative, selfadjoint, point spectral Banach algebra and let $ M$ be a finite codimensional closed subspace of $ A$ such that for each $ f$ in $ M$ there are $ n$ distinct maximal ideals $ I_1^f, \ldots ,I_n^f$ of $ A$ with $ f \in I_j^f$. We prove that then there are distinct maximal ideals $ {I_1}, \ldots ,{I_n}$ of $ A$ such that $ M \subset {I_1} \cap \cdots \cap {I_n}$; in particular if codim$ (M) = n$, then $ M$ is an ideal.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J05, 46J20

Retrieve articles in all journals with MSC: 46J05, 46J20

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society